Alert archive / Nebraska / Wind Chill Warnings in 2018
Wind Chill Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill warning at Jan 15, 2018, 3:22 PM CST for 12 counties in Nebraska. It took effect at Jan 15, 2018, 10:00 PM CST. It was in force for 14 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2018, 3:22 PM CST (21:22 UTC)
- In effect from
- Jan 15, 2018, 10:00 PM CST
- Expired
- Jan 16, 2018, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 12:40 AM CST | EXTR WIND CHILL -30 | 8 Wnw Rose, NE | |
| Jan 16, 2:00 AM CST | EXTR WIND CHILL -30 | 12 Sw Naper, NE | |
| Jan 16, 3:15 AM CST | EXTR WIND CHILL -30 | Gordon, NE | |
| Jan 16, 3:40 AM CST | EXTR WIND CHILL -30 | 8 Wnw Rose, NE | |
| Jan 16, 3:56 AM CST | EXTR WIND CHILL -30 | 6 Nw Dunning, NE | |
| Jan 16, 3:56 AM CST | EXTR WIND CHILL -30 | 8 Wsw Callaway, NE | AWS SITE REPORTS -30 DEGREE WIND CHILL |
| Jan 16, 4:00 AM CST | EXTR WIND CHILL -32 | 8 Wnw Rose, NE | |
| Jan 16, 4:00 AM CST | EXTR WIND CHILL -30 | 12 Sw Naper, NE | |
| Jan 16, 4:15 AM CST | EXTR WIND CHILL -30 | 8 Wsw Callaway, NE | AWS SITE REPORTS -30 DEGREE WIND CHILL |
| Jan 16, 4:25 AM CST | EXTR WIND CHILL -31 | 12 Sw Naper, NE | |
| Jan 16, 5:00 AM CST | EXTR WIND CHILL -30 | 6 Nw Dunning, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -221 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS43 KLBF 152122 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 322 PM CST Mon Jan 15 2018 ...Dangerously low wind chills Monday evening through Tuesday morning... .Blustery north winds and temperatures near or below zero will combine for dangerously low wind chills Monday evening through Tuesday morning. NEZ005>010-026>029-038-094-161400- /O.NEW.KLBF.WC.W.0001.180116T0400Z-180116T1800Z/ /O.EXT.KLBF.WC.Y.0002.000000T0000Z-180116T0400Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup- Garfield-Wheeler-Custer-Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Broken Bow, Cody, Eli, Merriman, and Kilgore 322 PM CST Mon Jan 15 2018 /222 PM MST Mon Jan 15 2018/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Dangerously cold wind chills expected. Very cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Portions of central Nebraska and north central Nebraska. * WHEN...For the Wind Chill Warning, 10 PM this evening to noon Tuesday. For the Wind Chill Advisory, now to 10 PM this evening. * ADDITIONAL DETAILS...Be prepared for dangerously low wind chills and wear cold weather gear. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ004-022>025-035>037-056>059-069>071-161400- /O.CON.KLBF.WC.Y.0002.000000T0000Z-180116T1800Z/ Sheridan-Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel- Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 322 PM CST Mon Jan 15 2018 /222 PM MST Mon Jan 15 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Portions of north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. * WHEN...Now to noon Tuesday. * ADDITIONAL DETAILS...Be prepared for dangerously low wind chills and wear cold weather gear. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
2 follow-up statements
598 WWUS43 KLBF 160903 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 303 AM CST Tue Jan 16 2018 ...Dangerously low wind chills... .Blustery north winds and temperatures near or below zero will combine for dangerously low wind chills this morning. NEZ004-161800- /O.UPG.KLBF.WC.Y.0002.000000T0000Z-180116T1800Z/ /O.EXA.KLBF.WC.W.0001.000000T0000Z-180116T1800Z/ Sheridan- Including the cities of Gordon and Rushville 203 AM MST Tue Jan 16 2018 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills are expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Wind chills will range from 20 below zero to 35 below zero. * WHERE...Sheridan County. * WHEN...Now to noon. * ADDITIONAL DETAILS...Be prepared for dangerously cold wind chills. Wear layers of cold weather gear from head to toe. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ005>010-026>029-038-094-161800- /O.CON.KLBF.WC.W.0001.000000T0000Z-180116T1800Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup- Garfield-Wheeler-Custer-Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Broken Bow, Cody, Eli, Merriman, and Kilgore 303 AM CST Tue Jan 16 2018 /203 AM MST Tue Jan 16 2018/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Dangerously cold wind chills are expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Wind chills will range from 20 below zero to 35 below zero. * WHERE...Portions of central Nebraska and north central Nebraska. * WHEN...Now to noon. * ADDITIONAL DETAILS...Be prepared for dangerously cold wind chills. Wear layers of cold weather gear from head to toe. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ022>025-035>037-056>059-069>071-161800- /O.CON.KLBF.WC.Y.0002.000000T0000Z-180116T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel-Keith- Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 303 AM CST Tue Jan 16 2018 /203 AM MST Tue Jan 16 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Wind chills will range from 15 below zero to 25 below zero. * WHERE...Portions of north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. * WHEN...Now to noon. * ADDITIONAL DETAILS...Be prepared for very cold wind chills. Wear layers of cold weather gear from head to toe. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
522 WWUS43 KLBF 161803 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1203 PM CST Tue Jan 16 2018 NEZ004>010-026>029-038-094-161915- /O.EXP.KLBF.WC.W.0001.000000T0000Z-180116T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Custer-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Broken Bow, Cody, Eli, Merriman, and Kilgore 1203 PM CST Tue Jan 16 2018 /1103 AM MST Tue Jan 16 2018/ ...WIND CHILL WARNING HAS EXPIRED... Wind chills have improved and the warning will be allowed to expire. $$ NEZ022>025-035>037-056>059-069>071-161915- /O.EXP.KLBF.WC.Y.0002.000000T0000Z-180116T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel-Keith- Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1203 PM CST Tue Jan 16 2018 /1103 AM MST Tue Jan 16 2018/ ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills have improved and the advisory will be allowed to expire.. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 3:14 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 15, 3:14 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CST Mon Jan 15 2018 .SHORT TERM...(This evening through Tuesday) Issued at 313 PM CST Mon Jan 15 2018 Arctic high pressure will build southeast across central South Dakota overnight and down into the Southern Plains Tuesday. As such, winds will begin to decrease overnight with clear skies in place. This sets the stage for a good radiational event. The latest guidance kept overnight lows close to the previous forecast, which suggests sub-zero readings across the entire CWA. Locations along and north of Interstate 80 will see readings minus ten or colder. Considering winds will still be in the 5-15 mph range overnight, our wind chill advisory looks like a sure bet with some areas across our northern tier seeing wind chills of minus 30 or colder. For this we have upgraded the wind chill advisory to a wind chill warning for Cherry county east through Holt County and to include the counties southeast through Custer. The warning will go into effect at 04z and both the advisory/warning will remain in effect 18z tomorrow, though readings will improve rapidly with some sun and lesser wind. Tuesday will see the beginning of a pattern shift. It'll still be cold, but return flow at the surface will help begin to push highs upward, especially across our west. The latest guidance shows temperatures ranging from the upper single digits across our far east, to the lower 20s over the far west. We anticipate full sunshine with lighter winds. .LONG TERM...(Tuesday night through Monday) Issued at 313 PM CST Mon Jan 15 2018 Models in good agreement in the near term solution but mid and extended solutions have some noise in them. With that said have fair confidence in the forecast. Highs and lows will dependent on snow on the ground in the mid term and as it melts questions return for stratus and fog. 1048mb surface high over eastern Nebraska tomorrow night with return southwesterly flow into western Nebraska under clear skies. Temperatures holding in the single digits above zero. West to southwest flow continues through Friday evening as ridge to the west builds east through mid week. Highs Wednesday still conservative in the 30s and 40s with snow cover. Temperatures Thursday and Friday in the 40s and 50s. Trough to the west sends a Pacific cold front through Friday night. Temperatures fall back into the 30s for highs on Saturday as snow continues. Upper trough will hang around through Sunday with on and off snow. High temperatures in the 30s and lows in the upper teens. At the moment doesn't look to be a large system. Positive tilted fast moving system and moisture advection further east of the forecast area through Missouri. 700mb does close off and could see a couple of inches of snow. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1128 AM CST Mon Jan 15 2018 Gusty post frontal northwest winds to continue through the afternoon hours today, but then gradually weaken overnight. Otherwise VFR is forecast for the entire area, except across northern Nebraska where a scattered to broken deck of stratus has lowered ceilings. Guidance doesn't have a good fix on this stratus deck, so updates may be needed. For now, we expect a gradual lifting/clearing of the stratus such that KVTN will be VFR after 20z today. && .LBF WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST /11 AM MST/ Tuesday for NEZ004-022>025-035>037-056>059-069>071. Wind Chill Warning from midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Tuesday for NEZ005>010-026>029-038-094. Wind Chill Advisory until midnight CST /11 PM MST/ tonight for NEZ005>010-026>029-038-094. && SHORT TERM...Jacobs LONG TERM...Power AVIATION...Jacobs
Hazardous weather outlook, Jan 15, 10:05 AM CST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1005 AM CST Mon Jan 15 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-161615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1005 AM CST Mon Jan 15 2018 /905 AM MST Mon Jan 15 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. A wind chill advisory remains in effect until noon CST on Tuesday. Very cold Arctic air will combine with breezy north winds to produce wind chills as low as 25 below zero today. Wind chill values will range as low as 20 to 29 below zero tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Wind chill values will range as low as 20 to 29 below zero Tuesday morning. A potential winter storm could bring accumulating snow and gusty winds to western and north central Nebraska Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Wind Chill Warnings in Nebraska, 2018Every wind chill warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.